Hokkaido Mathematical Journal

Blowup for systems of semilinear wave equations in two space dimensions

Hideo KUBO and Masahito OHTA

Full-text: Open access

Abstract

We consider semilinear systems of wave equations with multiple propagation speeds and find out the critical order of the nonlinearity which characterizes large time behavior of small amplitude solutions to the system by establishing blowup results. We also evaluate the lifespan of the solution in terms of the size of the initial data from above and below. We underline that not only the order of the nonlinearity but also the way of coupling among unknowns in it has a major effect on the lifespan.

Article information

Source
Hokkaido Math. J., Volume 35, Number 3 (2006), 697-717.

Dates
First available in Project Euclid: 29 September 2010

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1285766425

Digital Object Identifier
doi:10.14492/hokmj/1285766425

Mathematical Reviews number (MathSciNet)
MR2275990

Zentralblatt MATH identifier
1146.35061

Subjects
Primary: 35L70: Nonlinear second-order hyperbolic equations

Keywords
blowup semilinear wave equations lifespan

Citation

KUBO, Hideo; OHTA, Masahito. Blowup for systems of semilinear wave equations in two space dimensions. Hokkaido Math. J. 35 (2006), no. 3, 697--717. doi:10.14492/hokmj/1285766425. https://projecteuclid.org/euclid.hokmj/1285766425


Export citation